Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira no longer working?


08-13-2014, 02:00 PM   #1
dd14081
 
Join Date: Aug 2012
Humira no longer working?

My husband has been on humira for about 1 1/2 with good results (his scope last fall showed no inflammation). Fast forward to this past Monday, he awoke with pain in his lower left abdomen. Called GI doc and he was put on prednisone. Doctor said it could be a flare and to see if the pred calms it down. The pain has diminished about 60% so the doctor wants him to start tapering off prednisone. I have read where you can flare while on Humira even though the Humira is still working. This seems contradictory...Doesn't inflammation cause the pain? If there is inflammation, how can Humira be working?
08-14-2014, 03:28 AM   #2
n00b
Senior Member
 
Join Date: Oct 2011
Location: Suffolk, United Kingdom

My Support Groups:
I am in the same position with my Humira so I am interested in peoples views also
08-14-2014, 06:38 PM   #3
David Byrne
 
Join Date: Aug 2014
Location: Donegal, Ireland
Hi I have been on humira for about 2 1/2 years but sometimes you might get a small flare up but the drugs are still working your bloods will be fine but you still might have a bit on pain.
Without the humira I would have gone mad by now, before that drug I had 5 years of bed-hospital-sick-drugs...you know the story.
Humira works for alot of people the only main problem I see with it is when you are coming off the drug, major side effects can happen.
I hope all will be well and your husband on has a small flare up and with a few days he is back to himself again.

Everyday when you can put one foot out of the bed and keep going is a good day.
08-15-2014, 09:25 AM   #4
dd14081
 
Join Date: Aug 2012
Thanks for the reply David. Humira has been a lifesaver for my husband as well; that is why this was so upsetting! He is doing much better now so it must have been a small flare. You are right about getting out of bed each day!
08-29-2014, 08:07 PM   #5
Donjh
 
Donjh's Avatar
 
Join Date: Dec 2013
Location: Ocala, Florida
I've been taking Humira for about two years bi weekly. Sometimes I get craps (small flare ups) in my side like the old days but they generally go away pretty quickly. There is a blood test to ensure you haven't built anti bodies to Humira. Humira and 6MP seem to be working well for me, knock on wood they continue to.
08-31-2014, 01:01 PM   #6
dd14081
 
Join Date: Aug 2012
Thanks for the reply Donjh. Wish you continued success!
10-21-2014, 09:28 PM   #7
3kiddiesmumma
 
3kiddiesmumma's Avatar
 
Join Date: Jan 2014
Location: perth, Western Australia, Australia

My Support Groups:
I can see this thread is old but ive been reading about flare ups on humira as I think im going thru one right now. the pain yesterday was like in the ol'times, before surgery and diagnose. I passed out for about 4h (my husband called to see how im going and it felt like min to me before he came home. it was 4h ).... Im on it for nearly a year now(December is 1year) and felt a million times better. this hit me like a hurricane. Just saw the gastro and surgeon on Monday as im going overseas and I needed to check everything. what are the odds to have it after I told them I feel just perfect? .... im a bit better today, pain not so strong but still there, abdomen looking like a big watermelon and very tired as I had pain during the night too ..... hopefully it wont last and I will get back to my normal life.
10-22-2014, 01:38 AM   #8
alex_chris
Senior Member
 
alex_chris's Avatar
 
Join Date: Apr 2013
Location: Frankfurt, Germany
People should know that Humira alone will not prevent flares for the majority of patients. Just as other long term maintenance drugs such as immunosuppressives, it only aids in keeping people in remission. There are countless of other factors that effect Crohn's and a person on Humira, if he really wanted to, could e.g. trigger a flare through stress, alcohol, food etc. etc.

Having said that, Humira is usually not working any more if there are adverse reactions from the drug, not if there is a flare up. If there is a flare up, it just means other factors conspired so that the TNF-alpha immune system signalling blocking effect of Humira was not enough to prevent the immune system from overreacting.
__________________
-----
Crohn's diagnosed in 1999
On Aza from 2003 to 2008 and from 2010 again until Today
60cm of smaller intestine removed in 2003
Vitamin therapy with D3, B6, B12, magnesium, zinc, folic acid for years
Iron therapy with Tardyferron 80mgx2 and Loesferron 80mg for years
Yoga, running, freeletics on the sport side!
10-22-2014, 02:57 AM   #9
3kiddiesmumma
 
3kiddiesmumma's Avatar
 
Join Date: Jan 2014
Location: perth, Western Australia, Australia

My Support Groups:
People should know that Humira alone will not prevent flares for the majority of patients. Just as other long term maintenance drugs such as immunosuppressives, it only aids in keeping people in remission. There are countless of other factors that effect Crohn's and a person on Humira, if he really wanted to, could e.g. trigger a flare through stress, alcohol, food etc. etc.

Having said that, Humira is usually not working any more if there are adverse reactions from the drug, not if there is a flare up. If there is a flare up, it just means other factors conspired so that the TNF-alpha immune system signalling blocking effect of Humira was not enough to prevent the immune system from overreacting.


i should have said i was in remission. maybe too much fiber all of a sudden, i had few days loaded in fresh fruit and veggies? ....who knows. certainly something triggered it and it wasnt fun ... much better now and i had just few bites today, bland food. my doctor worries everytime i call him and i avoid doing it if not very important. it helps reading here too, lot of info and guidelines.
01-07-2015, 10:10 PM   #10
Needhope
 
Join Date: Jan 2015
I have been iinjecting Humira for one year and a half with pretty good results...especially after starting on 6-MP at 100 mg. However, experienced some infections and skipped doses here and there...last week I woke up with my gums red as cherries, feelings of having a lump of soemthing in my throat when I swallow and rash on abdomen. My doctor thinks its either a reaction from the meds because intestine-wise I feel the same. I am having levels for Humira antibodies and 6-MP....has anyone experienced these symptoms??? I called the Humira hotline and it was useless. THANKS!
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira no longer working?
Thread Tools


All times are GMT -5. The time now is 09:39 PM.
Copyright 2006-2017 Crohnsforum.com